Pennsylvania, 2017Flash Flooding and Flooding in Pennsylvania, May 5 to 6, 2017
May 5 to 6, 2017 · NWS PBZ · 15 events in 4 counties and zones
Low pressure moving across the Upper Ohio Valley helped initiate showers and storms, some of which produced heavy rain, gusty wind, and isolated large hail across the region on the 5th. Flash flooding was reported across Armstrong, Clarion, and Westmoreland counties in Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $86,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving across the Upper Ohio Valley helped initiate showers and storms, some of which produced heavy rain, gusty wind, and isolated large hail across the region on the 5th. Flash flooding was reported across Armstrong, Clarion, and Westmoreland counties in Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 5, 1:12 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, May 5, 1:12 PM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
212 PM EDT Fri May 5 2017
.SYNOPSIS...
Low pressure will maintain rain chances and colder temperatures
through the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A filling mid-level low will continue to eject northeastward
during through the evening, pushing its associated dry slot
through the eastern two-thirds of the CWA. This has allowed for
substantial warming across western PA/northern WV, such that
convective temperatures are being reached or will be reached
shortly. Mesoanalyses have thus started to indicate CAPE
development in the drying area, which will only spread over the
next few hours. With enhancing southeasterly shear, showers and
thunderstorms should start to develop over N WV/W MD/far SW PA
and track north-northeastward into the early evening. The SPC
has outline this area with a marginal risk, and this seems
justified given the cooling mid-levels and strong low-level
lapse rates.
Going into tonight, the reorganizing mid-level trough axis
remains generally positioned around the WV panhandle. The
consensus favors elevated instability remaining ahead of the
mid-level trough axis with a fair amount of convective
precipitation during the overnight hours. Thunder probabilities
will thus remain enhanced through the night. Fries
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
The mid-level low will continue to linger over the area into the
weekend with a second low dropping southward from Hudson Bay.
Those two lows will have a little bit of Fujiwara interaction
before generally congealing into one deeper low over the
northeastern U.S. This will allow for very cold air aloft to
continue showery conditions into the early half of the weekend
with a bit drier northwesterly flow beginning thereafter. Layer
RH values should begin to fall off by Sunday night such that
some clearing will begin to bring in the chances of frost, as
well. Temperatures look to remain below normal through the
period. Fries
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
An upper level low will continue to spin near the northeastern
coast of the U.S. through the long term period. This will keep
northwesterly flow ingrained over the area and temperatures
below normal throughout. However, with a continental air mass in
control, chances for precipitation will remain below
climatology, as well. Fries
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Large low pressure system will continue Dry slot is
clearing/scattering out lower ceilings that plagued much of the
day. This area should begin to fill in with altocu through the
early evening. Elsewhere, lower ceilings have held steady over
DUJ/FKL and ZZV.
Showers and thunderstorms expected to develop over the east,
drifting north/northwestward this evening. These could lead to
temporary restrictions and contain some gusty winds. The low
will gradually shift overhead tonight, bringing with it lower
ceilings and rain showers. IFR conditions expected to linger
well into Saturday with little improvement through midday.
Surface winds will generally remain variable until the low
passes tonight.
.Outlook...
Restrictions are likely through the weekend as an upper trough
remains situated over the region.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, May 5, 3:45 AM EST, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
445 AM EDT Fri May 5 2017
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-060845-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
445 AM EDT Fri May 5 2017
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and Tonight.
There is a marginal risk of severe thunderstorms this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Well below normal temperatures are expected this weekend and into
next week...with frost or freezing temperatures possible across much
of the region Monday and Tuesday mornings.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, May 5, 12:21 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
121 PM EDT FRI MAY 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG 1 E PYLES MILLS 40.87N 80.16W
05/01/2017 BUTLER PA NWS STORM SURVEY
LIMBS SNAPPED OFF POPLAR TREE AND UPROOTED SOFTWOOD
TREE ENCOUNTERED ALONG JENNIE LANE.
0225 PM TSTM WND DMG 2 NNW MIDDLE LANCASTER 40.88N 80.14W
05/01/2017 BUTLER PA NWS STORM SURVEY
NUMEROUS TREES UPROOTED AND SOME LARGE LIMBS SNAPPED
ALONG BROWN LANE. FASCIA WAS ALSO REMOVED FROM A SMALL
HOME IN THIS AREA.
0315 PM TSTM WND DMG MARIANNE 41.25N 79.42W
05/01/2017 CLARION PA NWS STORM SURVEY
TREES SNAPPED AND UPROOTED ALONG ROUTE 66 JUST NORTH OF
ROUTE 322.
0323 PM TSTM WND DMG 1 E SNYDERSBURG 41.33N 79.34W
05/01/2017 CLARION PA NWS STORM SURVEY
LIMBS SNAPPED ALONG ROUTE 66
0330 PM TSTM WND DMG 1 SW GUITONVILLE 41.47N 79.28W
05/01/2017 FOREST PA NWS STORM SURVEY
SPORADIC TREE SNAPS AND UPROOTS IN WOODS ALONG
GUITONVILLE ROAD
0338 PM TSTM WND DMG 1 WSW MAYBURG 41.58N 79.22W
05/01/2017 FOREST PA NWS STORM SURVEY
TREES DOWN ACROSS ROUTE 666
0350 PM TSTM WND DMG 1 NNE LYNCH 41.61N 79.05W
05/01/2017 FOREST PA NWS STORM SURVEY
DAMAGE TO TREES IN THIS AREA WAS CONSISTENT WITH 75 MPH
WIND ALONG ROUTE 666 NEAR BLUE JAY CREEK ROAD.
0417 PM TSTM WND GST 6 NE CLYMER 40.73N 78.92W
05/01/2017 M60 MPH INDIANA PA MESONET
&&
EVENT NUMBER PBZ1701449
EVENT NUMBER PBZ1701450
EVENT NUMBER PBZ1701451
EVENT NUMBER PBZ1701452
EVENT NUMBER PBZ1701453
EVENT NUMBER PBZ1701454
EVENT NUMBER PBZ1701455
EVENT NUMBER PBZ1701456
KRAMARLocal storm report, May 5, 12:41 PM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
141 PM EDT FRI MAY 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
05/01/2017 COSHOCTON OH AMATEUR RADIO
TREES DOWN
1229 PM TSTM WND DMG PEARL 40.37N 81.72W
05/01/2017 COSHOCTON OH PUBLIC
TREE DOWN ON OH 93
1245 PM TSTM WND DMG SARAHSVILLE 39.81N 81.47W
05/01/2017 NOBLE OH 911 CALL CENTER
TREES DOWN ALONG STATE ROUTES 215... 285... AND 147
1246 PM TSTM WND DMG SARAHSVILLE 39.81N 81.47W
05/01/2017 NOBLE OH EMERGENCY MNGR
NUMEROUS TREES DOWN
1251 PM TSTM WND DMG 2 NW BELLE VALLEY 39.81N 81.58W
05/01/2017 NOBLE OH EMERGENCY MNGR
SEVERAL TREES DOWN
1255 PM TSTM WND DMG SUMMERFIELD 39.80N 81.34W
05/01/2017 NOBLE OH EMERGENCY MNGR
NUMEROUS TREES DOWN
1256 PM TSTM WND DMG 6 NW ANTRIM 40.18N 81.44W
05/01/2017 GUERNSEY OH EMERGENCY MNGR
NUMEROUS TREES DOWN
0100 PM TSTM WND DMG LORE CITY 39.98N 81.46W
05/01/2017 GUERNSEY OH TRAINED SPOTTER
SHINGLE/ROOF DAMAGE TO BUCKEYE TRAIL HIGH SCHOOL.
0100 PM TSTM WND DMG BATESVILLE 39.91N 81.28W
05/01/2017 NOBLE OH EMERGENCY MNGR
SEVERAL TREES DOWN
0105 PM TSTM WND DMG UHRICHSVILLE 40.40N 81.35W
05/01/2017 TUSCARAWAS OH 911 CALL CENTER
POWER LINES AND TREES DOWN IN UHRICHVILLE
0108 PM TSTM WND DMG 3 ENE DENNISON 40.41N 81.28W
05/01/2017 TUSCARAWAS OH PUBLIC
TREES DOWN AT LONE PINE RD AND OH-250
0113 PM TSTM WND DMG 4 W DELLROY 40.55N 81.27W
05/01/2017 TUSCARAWAS OH TRAINED SPOTTER
SEVERAL TREES DOWN
0115 PM TSTM WND DMG TAPPAN 40.36N 81.21W
05/01/2017 HARRISON OH EMERGENCY MNGR
ROOF BLOWN OFF RESTAURANT AT TAPPAN LAKE MARINA
0115 PM TSTM WND DMG 1 NE LEESVILLE 40.47N 81.19W
05/01/2017 CARROLL OH TRAINED SPOTTER
SEVERAL TREES DOWN
0120 PM TSTM WND DMG DOVER 40.53N 81.48W
05/01/2017 TUSCARAWAS OH PUBLIC
MANY TREES DOWN ON BOULEVARD ST. RT. 800 IN DOVER.
0139 PM TSTM WND DMG SMITHFIELD 40.27N 80.78W
05/01/2017 JEFFERSON OH PUBLIC
TREES DOWN
0140 PM TSTM WND DMG SALEM 40.90N 80.85W
05/01/2017 COLUMBIANA OH PUBLIC
TREES DOWN
0155 PM TSTM WND DMG NEW GARDEN 40.80N 80.93W
05/01/2017 COLUMBIANA OH 911 CALL CENTER
MULTIPLE LARGE TREES DOWN IN NEW GARDEN
0200 PM TSTM WND DMG MOUNDSVILLE 39.92N 80.74W
05/01/2017 MARSHALL WV PUBLIC
TREES DOWN
0205 PM TSTM WND DMG 1 W HERMITAGE 41.23N 80.46W
05/01/2017 MERCER PA TRAINED SPOTTER
LARGE TREE DOWN ON A APARTMENT BUILDING
0207 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
05/01/2017 MERCER PA TRAINED SPOTTER
LARGE TREE LIMBS DOWN. SHINGLES BLOWN OFF APRATMENT
COMPLEX. CARPORT BLOWN DOWN.
0213 PM TSTM WND DMG FLORENCE 40.44N 80.44W
05/01/2017 WASHINGTON PA 911 CALL CENTER
MANY LARGE TREES DOWN
0216 PM TSTM WND DMG GREENVILLE 41.41N 80.38W
05/01/2017 MERCER PA TRAINED SPOTTER
TREE LIMBS DOWN.
0224 PM TSTM WND DMG 1 E PYLES MILLS 40.87N 80.16W
05/01/2017 BUTLER PA NWS STORM SURVEY
LIMBS SNAPPED OFF POPLAR TREE AND UPROOTED SOFTWOOD
TREE ENCOUNTERED ALONG JENNIE LANE.
0225 PM TSTM WND DMG 1 SSW BUDAVILLE 40.14N 80.47W
05/01/2017 WASHINGTON PA AMATEUR RADIO
MULTIPLE TREES DOWN
0225 PM TSTM WND DMG 2 NNW MIDDLE LANCASTER 40.88N 80.14W
05/01/2017 BUTLER PA NWS STORM SURVEY
NUMEROUS TREES UPROOTED AND SOME LARGE LIMBS SNAPPED
ALONG BROWN LANE. FASCIA WAS ALSO REMOVED FROM A SMALL
HOME IN THIS AREA.
0231 PM TORNADO 1 NW PROSPECT 40.91N 80.07W
05/01/2017 BUTLER PA NWS STORM SURVEY
EF0 DAMAGE AT MAIN ST AND DOUGLAS ST
0236 PM TSTM WND GST 3 N GROVE CITY 41.20N 80.09W
05/01/2017 M62 MPH MERCER PA TRAINED SPOTTER
MEASURED ON DAVIS ANEMOMETER
0240 PM TSTM WND DMG 2 SE BUTLER 40.84N 79.87W
05/01/2017 BUTLER PA TRAINED SPOTTER
LARGE BRANCHES GREATER THAN 2 INCHES DOWN
0247 PM TSTM WND DMG 1 S CASTLE SHANNON 40.35N 80.02W
05/01/2017 ALLEGHENY PA TRAINED SPOTTER
LARGE LIMB REPORTED DOWN ALONG ROBERTS DRIVE
0248 PM TSTM WND DMG JEFFERSON 40.29N 79.93W
05/01/2017 ALLEGHENY PA COUNTY OFFICIAL
TREE DOWN ON HOUSE...PAYNE HILL ROAD.
0250 PM TSTM WND DMG WHITEHALL 40.36N 79.99W
05/01/2017 ALLEGHENY PA COUNTY OFFICIAL
STILLEY ROAD CLOSED DUE TO POWER LINES...BETWEEN RT 51
AND PROSPECT ROAD.
0250 PM TSTM WND DMG BETHEL PARK 40.32N 80.04W
05/01/2017 ALLEGHENY PA SOCIAL MEDIA
TREE LIMBS DOWN
0250 PM TSTM WND DMG 5 S CLINTONVILLE 41.13N 79.88W
05/01/2017 BUTLER PA SOCIAL MEDIA
TREE UPROOTED
0255 PM TSTM WND DMG BALDWIN 40.36N 79.97W
05/01/2017 ALLEGHENY PA TRAINED SPOTTER
POWER LINES DOWN
0256 PM TORNADO 1 ENE ELDORADO 41.09N 79.73W
05/01/2017 BUTLER PA NWS STORM SURVEY
A FOCUSED... NARROW SWATH OF TORNADIC DAMAGE WAS
DISCOVERED IN THE WOODS ALONG ELDORADO ROAD. THE DAMAGE
IN THIS AREA CONSISTED OF A NARROW PATH OF SNAPPED AND
UPROOTED HARDWOOD TREES. BASED ON THE DAMAGE... THE
BRIEF TORNADO WAS RATED EF0.
0300 PM TSTM WND DMG RENO 41.41N 79.75W
05/01/2017 VENANGO PA LAW ENFORCEMENT
TREES SNAPPED AND UPROOTED IN RENO TWP
0300 PM TSTM WND DMG OIL CITY 41.43N 79.70W
05/01/2017 VENANGO PA TRAINED SPOTTER
NUMEROUS TREES DOWN THROUGHOUT THE COUNTY
0307 PM TSTM WND DMG BRACKENRIDGE 40.61N 79.74W
05/01/2017 ALLEGHENY PA SOCIAL MEDIA
TREE UPROOTED
0308 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
05/01/2017 MARION WV TRAINED SPOTTER
LARGE TREE AND LARGE LIMBS GREATER THAN 2 INCHES DOWN.
0315 PM TSTM WND DMG KNOX 41.23N 79.54W
05/01/2017 CLARION PA 911 CALL CENTER
TREES DOWN
0315 PM TSTM WND DMG MARIANNE 41.25N 79.42W
05/01/2017 CLARION PA NWS STORM SURVEY
TREES SNAPPED AND UPROOTED ALONG ROUTE 66 JUST NORTH OF
ROUTE 322.
0316 PM TSTM WND DMG WORTHINGTON 40.84N 79.63W
05/01/2017 ARMSTRONG PA 911 CALL CENTER
SEVERAL TREES DOWN
0316 PM TSTM WND DMG 5 ENE FREEPORT 40.70N 79.60W
05/01/2017 ARMSTRONG PA 911 CALL CENTER
TREES DOWN
0319 PM TSTM WND DMG FRYBURG 41.35N 79.45W
05/01/2017 CLARION PA 911 CALL CENTER
SEVERAL TREES DOWN
0319 PM TSTM WND DMG SHIPPENVILLE 41.25N 79.46W
05/01/2017 CLARION PA 911 CALL CENTER
SEVERAL TREES DOWN
0320 PM TSTM WND DMG MASONTOWN 39.85N 79.91W
05/01/2017 FAYETTE PA TRAINED SPOTTER
SEVERAL LARGE TREES DOWN
0323 PM TSTM WND DMG 1 E SNYDERSBURG 41.33N 79.34W
05/01/2017 CLARION PA NWS STORM SURVEY
LIMBS SNAPPED ALONG ROUTE 66
0325 PM TSTM WND DMG STRATTANVILLE 41.20N 79.33W
05/01/2017 CLARION PA 911 CALL CENTER
SEVERAL TREES DOWN
0326 PM TORNADO 1 N TURKEY RIDGE 41.33N 79.25W
05/01/2017 CLARION PA NWS STORM SURVEY
A BRIEF BUT FOCUSED TORNADIC CIRCULATION CAUSED DAMAGE
TO TREES OVER A NARROW PATH FROM WITHIN THE WOODED AREA
NORTHEAST OF GRAVEL LICK ROAD AND CONTINUING ACROSS
ROUTE 36... WHERE NUMEROUS EVERGREEN TREES AND A FEW
HARDWOOD TREES WERE SNAPPED IN A LONG... VERY NARROW
TRACK. THE TORNADO PRELIMINARILY HAS BEEN RATED EF0.
0327 PM TORNADO COOKSBURG 41.34N 79.22W
05/01/2017 CLARION PA NWS STORM SURVEY
A DISTINCT TORNADIC CIRCULATION DEVELOPED IN THE WOODED
AREA BETWEEN ROUTE 36 AND FOREST ROAD IN CLARION COUNTY
VERY NEAR THE FOREST COUNTY STATE LINE. A VERY NARROW
SWATH OF FOCUSED DAMAGE TO TREES... INCLUDING SNAPS AND
UPROOTS WAS DISCOVERED IN THIS AREA. THE TORNADO WAS
RATED EF0.
0330 PM TSTM WND DMG TIONESTA 41.50N 79.45W
05/01/2017 FOREST PA BROADCAST MEDIA
MULTIPLE TREES DOWN IN TIONESTA AND ENDEVOUR
0330 PM TSTM WND DMG 1 SW GUITONVILLE 41.47N 79.28W
05/01/2017 FOREST PA NWS STORM SURVEY
SPORADIC TREE SNAPS AND UPROOTS IN WOODS ALONG
GUITONVILLE ROAD
0338 PM TSTM WND DMG 1 WSW MAYBURG 41.58N 79.22W
05/01/2017 FOREST PA NWS STORM SURVEY
TREES DOWN ACROSS ROUTE 666
0340 PM TSTM WND DMG 5 E BALLTOWN 41.60N 79.08W
05/01/2017 FOREST PA EMERGENCY MNGR
0342 PM HAIL MARIENVILLE 41.45N 79.08W
05/01/2017 M1.50 INCH FOREST PA TRAINED SPOTTER
0342 PM TSTM WND DMG PIGEON 41.53N 79.05W
05/01/2017 FOREST PA 911 CALL CENTER
NUMEROUS TREES DOWN
0343 PM TSTM WND GST 1 W LAWSON HEIGHTS 40.29N 79.41W
05/01/2017 M66 MPH WESTMORELAND PA AWOS
MEASRED AT LBE AIRPORT
0345 PM TSTM WND DMG 2 W CHARLEROI 40.14N 79.94W
05/01/2017 WASHINGTON PA PUBLIC
TREES SNAPPED AND LARGE LIMBS DOWN
0350 PM TSTM WND DMG 1 NNE LYNCH 41.61N 79.05W
05/01/2017 FOREST PA NWS STORM SURVEY
DAMAGE TO TREES IN THIS AREA WAS CONSISTENT WITH 75 MPH
WIND ALONG ROUTE 666 NEAR BLUE JAY CREEK ROAD.
0354 PM TSTM WND DMG BLAIRSVILLE 40.43N 79.26W
05/01/2017 INDIANA PA SOCIAL MEDIA
LARGE PINE TREE UPROOTED. SEVERAL LARGE BRACHES ALSO
DOWN
0400 PM TSTM WND DMG PUNXSUTAWNEY 40.94N 78.98W
05/01/2017 JEFFERSON PA COUNTY OFFICIAL
MULTIPLE TREES DOWN IN BROOKVILLE... PUNXSUTAWNEY...
YOUNG TWP... BARNETT.
0404 PM TSTM WND GST 10 E BROOKVILLE 41.18N 78.90W
05/01/2017 M61 MPH JEFFERSON PA ASOS
RECORDED AT DUJ AIRPORT
0417 PM TSTM WND GST 7 ESE MARION CENTER 40.73N 78.92W
05/01/2017 M60 MPH INDIANA PA MESONET
0417 PM TSTM WND GST 6 NE CLYMER 40.73N 78.92W
05/01/2017 M60 MPH INDIANA PA MESONET
&&
EVENT NUMBER PBZ1701360 PBZ1701361 PBZ1701363 PBZ1701412 PBZ1701413
PBZ1701414 PBZ1701377 PBZ1701376 PBZ1701415 PBZ1701362 PBZ1701372
PBZ1701416 PBZ1701374 PBZ1701417 PBZ1701364 PBZ1701365 PBZ1701367
PBZ1701366 PBZ1701370 PBZ1701409 PBZ1701438 PBZ1701368 PBZ1701439
PBZ1701449 PBZ1701371 PBZ1701450 PBZ1701443 PBZ1701369 PBZ1701418
PBZ1701375 PBZ1701397 PBZ1701398 PBZ1701404 PBZ1701433 PBZ1701400
PBZ1701445 PBZ1701441 PBZ1701442 PBZ1701434 PBZ1701430 PBZ1701425
PBZ1701451 PBZ1701419 PBZ1701420 PBZ1701426 PBZ1701427 PBZ1701437
PBZ1701452 PBZ1701428 PBZ1701446 PBZ1701447 PBZ1701432 PBZ1701453
PBZ1701454 PBZ1701435 PBZ1701399 PBZ1701429 PBZ1701411 PBZ1701444
PBZ1701455 PBZ1701436 PBZ1701410 PBZ1701407 PBZ1701424 PBZ1701456
THIS REPORT CONTAINS A SUMMARY OF STORM REPORTS TO DATE FROM THE
SEVERE WEATHER EPISODE ON 1 MAY 2017. IT MAY BE UPDATED AS ADDITIONAL
STORM DAMAGE IS MADE KNOWN.
KRAMARSpecial weather statement, May 5, 4:01 PM EST, 1 minute before
Special Weather Statement
National Weather Service Pittsburgh PA
501 PM EDT FRI MAY 5 2017
PAZ031-075-076-WVZ509-510-052145-
Fayette Ridges-Greene-Fayette-Ridges of Eastern Monongalia and
Northwestern Preston-Monongalia-
501 PM EDT FRI MAY 5 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTHEASTERN GREENE...SOUTHWESTERN FAYETTE
AND NORTHEASTERN MONONGALIA COUNTIES...
At 500 PM EDT, a strong thunderstorm was located over Point Marion,
or near Star City, moving north at 25 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Heavy rainfall also is occurring with this storm and may cause
localized flooding.
Locations impacted include...
Morgantown... Uniontown...
Masontown... Point Marion...
Fairchance... Smithfield...
New Salem... Greensboro...
Cheat Lake...
This includes Interstate 68 in West Virginia between mile markers 9
and 12.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3964 7983 3968 7996 3994 7990 3988 7966
TIME...MOT...LOC 2100Z 200DEG 20KT 3971 7989
15
Event by event
8 flash flood, 4 thunderstorm wind, 3 flood. Local standard time, as filed.
Thunderstorm Wind, Fayette
- When
- May 5, 4:02 PM EST
- Where
- Fayette County, 1.74 mi NW of Indian Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.990, -79.520
Department of Highways reported trees down.
Flash Flood, Fayette
- When
- May 5, 5:27 PM EST to 6:30 PM EST
- Where
- Fayette County, 1.26 mi ESE of West Overton to 1.15 mi ESE of West Overton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 40.090, -79.530
The media reported flash flooding along Mounts Creek near Keefer Road in Bullskin Township.
Thunderstorm Wind, Fayette
- When
- May 5, 6:01 PM EST
- Where
- Fayette County, 1.73 mi WSW of Ohiopyle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.860, -79.530
Department of Highways reported trees down.
Flash Flood, Armstrong
- When
- May 5, 6:25 PM EST to 8:30 PM EST
- Where
- Armstrong County, 0.87 mi NW of West Kittanning to 1.14 mi WNW of West Kittanning
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 40.830, -79.540
Local media reported flooding at Kittanning hospital. Also, several roads were reported to be flooded including Butler Road, Johns Road, and Pleasantview Drive.
Flash Flood, Clarion
- When
- May 5, 6:26 PM EST to 8:30 PM EST
- Where
- Clarion County, Fryburg to 1.04 mi N of Fryburg
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 41.350, -79.450
County official reported that Route 208 was flooded.
Flash Flood, Clarion
- When
- May 5, 6:34 PM EST to 8:30 PM EST
- Where
- Clarion County, 0.87 mi E of Rimersburg to 1.02 mi NNW of Wildcat
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 41.052, -79.504
County official reported that Cherry Run Road and Acme Street were were closed due to flooding.
Flash Flood, Clarion
- When
- May 5, 6:37 PM EST to 8:30 PM EST
- Where
- Clarion County, 0.69 mi S of Sligo to 0.55 mi E of Mt Airy
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 41.110, -79.500
County official reported that Route 68 and Huckleberry Ridge Road were flooded.
Flash Flood, Armstrong
- When
- May 5, 6:41 PM EST to 8:30 PM EST
- Where
- Armstrong County, 0.52 mi W of Adrian to 0.81 mi SW of Adrian
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.880, -79.540
Local 911 reported creek flooding on Tarrtown Road.
Flash Flood, Westmoreland
- When
- May 5, 6:43 PM EST
- Where
- Westmoreland County, 0.7 mi ENE of Yukon to 1.4 mi NNE of Mendon
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 40.225, -79.668
County official reported that Waltz Mill Road was flooded.
Flash Flood, Westmoreland
- When
- May 5, 7:00 PM EST to 8:30 PM EST
- Where
- Westmoreland County, 0.49 mi SSE of West Leechburg to 0.66 mi NNE of Gosser Hill
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- County Official
- Coordinates
- 40.623, -79.618
County official reported that South Gosser Hill Road is closed due to damage from flood waters.
Flood, Westmoreland
- When
- May 5, 7:00 PM EST to 8:30 PM EST
- Where
- Westmoreland County, 0.14 mi NNE of East Vandergrift to 0.09 mi NW of East Vandergrift
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 40.602, -79.569
County official reported flooding on Chestnut Street. Road Closed.
Thunderstorm Wind, Westmoreland
- When
- May 5, 7:08 PM EST
- Where
- Westmoreland County, 1.05 mi E of Kingston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.300, -79.310
Local 911 reported trees down.
Thunderstorm Wind, Westmoreland
- When
- May 5, 7:27 PM EST
- Where
- Westmoreland County, 1.48 mi SSE of Torrance
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.400, -79.220
Local 911 reported trees down.
Flood, Armstrong
- When
- May 5, 8:30 PM EST to May 6, 8:00 AM EST
- Where
- Armstrong County, 0.38 mi ENE of Cadogan to 0.51 mi NW of Rosston
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.752, -79.573
Emergency manager reported that flooding has impacted several buildings in Cadogan.
Flood, Clarion
- When
- May 5, 10:30 PM EST to May 6, 8:00 AM EST
- Where
- Clarion County, 1.46 mi W of Clarion Co Arpt to 0.26 mi ENE of Shippenville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.228, -79.478
Emergency manager reported flooding along route 208 heading into Shippenville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Virginia, May 5, 20171 death · $929,000 · EF1 · 23 events
- Tornado and Damaging Winds in North Carolina, May 5, 2017$387,000 · EF1 · 73 events
- Tornado and Damaging Winds in North Carolina, May 5, 2017$4.0 million · EF0 · 3 events
- High Wind and Strong Wind in Vermont, May 5, 2017$605,000 · 64 kt wind · 8 events
- Tornadoes and Damaging Winds in North Carolina, May 5, 2017$231,000 · EF0 · 7 events
- Tornado and Damaging Winds in Virginia, May 5, 2017$49,000 · EF0 · 19 events
- Strong Wind in Pennsylvania, May 5, 2017$86,000 · 7 events
- Flash Flooding in Missouri, May 5, 2017$100,000 · 2 events
- Damaging Winds in South Carolina, May 5, 2017$50,000 · 55 kt wind · 2 events
- Strong Wind in Illinois, May 5, 2017$19,000 · 19 events
- Tornadoes and Damaging Winds in Virginia, May 5, 2017EF1 · 8 events
- Strong Wind in Kentucky, May 5, 20171 injured · $12,000 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 704113, 704138, 704115, 704140, 704905, 704906, 704907, 704142, 704909, 704910, 704912, 704116, 704117, 704144, 704908.